Jump to content
CrazyBoards.org

Recommended Posts

Okay pdoc gave me 5mg zyprexa. She is making it sound like I will be ravenously craving carbs, and that even if I watch what I eat my cholesterol goes up because thats the action of the pill?

If I cut it in half and only take 2mg will that lessen the side effects?

almost all the hits on google for zyprexa are bad. I just am afraid I am getting in over my head. I watch what I eat but she says that it wont matter I will gain anyway its just a matter of controlling how much I gain. ;)

Link to comment
Share on other sites

Your doc seems like she was being harsh and not exactly focusing on the beneficial aspects of taking the med. Obviously, she prescribed it for a reason and I think that you should at least give it a fair shot. Watch what you eat, take the medication as prescribed, and keep in contact with your doctor through the process.

I just don't want you to go into this all afraid because then you might not give this med, a med that has helped many people, a fair chance to possibly do the same for you.

Good Luck.

Link to comment
Share on other sites

I am on 20mg Zyprexa and I crave carbs like theres no tomorrow. Just make sure you watch what you eat and don't give in to the cravings. It has worked in curbing the sxs of my bp... it is a good drug, works real fast too.

Link to comment
Share on other sites

i am on 7.5 mg of zyprexa, have been for about 4 and a half months. the only weight i gained was the 10 lbs i lost on wellbutrin, because i came off wellbutrin. I am hungry often, but it's not intolerable. my cholesterol has not changed, and is within a healthy range.

your doctor is simply overstating the bad things that could happen. and like someone else in the thread said, it's not a lifelong commitment, you can stop taking it and try something else if it turns bad on you.

Link to comment
Share on other sites

Ok im gonna take it. ;) I only eat once a day know so I'm just not going to allow myself to eat more than that.

Thank you for the replies! Sorry for my insanity.

You have right to be nervous. I don't blame you. The reason behind taking these meds is that we need them so much that we have to risk the side effects. Like everyone said, keep up with your labs, exercise and watch what you eat. You can have sugar, just not constantly. My concern is you said you eat once per day. That in itself is enough reason for you to not lose weight. Your body needs regular meals plus snacks to know there is plenty of food around. Eating once a day puts your body into "reserve" mode because it thinks that there isn't a lot of food around. My mom lost 40 lbs by eating every 3 hours (decent meals and small snacks), with zero exercise. So try eating more balanced meals as part of your overall wellbeing. I've seen zyprexa do wonders for people. Give it a try. 5mg is a VERY small dose. Someone can take up to 30mg per day.

Link to comment
Share on other sites

Weight change with Zyprexa isn't generally thought to be dose-dependent, so far as I know. That's important to recognize, because some people will try to reduce it below an effective dose in hopes they'll lose weight, sometimes with bad psychiatric results...

Seriously, though - being aware is half the battle. So - get the sweet stuff off the counters (out of sight, out of mind. or mouth. whatever.), make a plan for what you do want to eat, no sugared sodas, and so on. Plan ahead, even if it's once a day. And maybe have a backup plan for what you might eat for snacks, so you don't eat junk instead.

Keeping a written diary of what you eat (everything you eat) can be really helpful here. Even if it seems silly. It can help you and your psychiatrist or GP figure out where things are going wrong. Even if you only do it, say, 1 week a month.

Best of luck - keep us posted!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...